Alert archive / Louisiana / Flash Flood Warnings in 2009
Flash Flood Warning 87, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Oct 13, 2009, 4:12 PM CDT for Ouachita Parish, Louisiana. It was in force for 2 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 13, 2009, 4:12 PM CDT (21:12 UTC)
- Expired
- Oct 13, 2009, 6:15 PM CDT
- In force
- 2 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
County Ouachita Parish, LA
The radar
The Shreveport radar (KSHV), 163 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 13, 4:42 PM CDT | FLASH FLOOD | West Monroe, LA | WATER COMING THROUGH THE DOORS OF THE KTVE STUDIOS IN WEST MONROE. HIGH WATER NOTED NEARBY...AS BRANCHES AND OTHER DEBRIS HAS CLOGGED MANY DRAINAGE CANALS. |
| Oct 13, 5:59 PM CDT | FLASH FLOOD | 2 N Monroe, LA | NORTHEAST LOUISIANA SKYWARN REPORTS SIGNIFICANT FLOODING IN THE TOWN AND COUNTRY COMMUNITY...NEAR THE INTERSECTION OF US-165 AND OLD STERLINGTON ROAD. REPORTS INDICATE 12 TO 14 INCHES OF WATER ON ROADWAYS...ESPECIALLY IN LOW-LYING AREAS. |
| Oct 13, 6:05 PM CDT | FLASH FLOOD | Monroe, LA | HIGH WATER OVER SEVERAL ROADS IN THE LAKESHORE AREA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 9.2 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 567 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 476 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSHV 132112
FFWSHV
LAC073-132315-
/O.NEW.KSHV.FF.W.0087.091013T2112Z-091013T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
412 PM CDT TUE OCT 13 2009
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
OUACHITA PARISH IN NORTH CENTRAL LOUISIANA...
THIS INCLUDES THE CITIES OF...WEST MONROE...SWARTZ...MONROE...
CLAIBORNE...BROWNSVILLE-BAWCOMVILLE...
* UNTIL 615 PM CDT
* AT 407 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
VERY HEAVY RAIN FROM A CLUSTER OF THUNDERSTORMS MOVING INTO
OUACHITA PARISH. DOPPLER RADAR INDICATED RAINFALL AMOUNTS IN
EXCESS OF 2 INCHES PER HOUR FALLING FROM THESE THUNDERSTORMS.
THESE RAINFALL RATES WILL LIKELY RESULT IN FLOODING...ESPECIALLY
IN LOW LYING AND POOR DRAINAGE AREAS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
STERLINGTON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND. MAKE THE SMART CHOICE...TURN
AROUND...DONT DROWN.
STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
SHREVEPORT.
&&
LAT...LON 3237 9201 3228 9203 3228 9210 3226 9211
3228 9216 3228 9230 3232 9230 3241 9241
3258 9241 3260 9222 3273 9206 3271 9204
3272 9202 3271 9197 3266 9194 3266 9190
3253 9189
$$
D. BUTTSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Oct 13, 3:57 PM CDT, 15 minutes earlier.
Area forecast discussion, Oct 13, 3:57 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
357 PM CDT TUE OCT 13 2009
.DISCUSSION...
HEAVY RAINFALL AND RESULTING FLASH FLOODING HAS OCCURRED OVER
MUCH OF THE NORTHERN PORTION OF THE CWA TODAY. LATEST RADAR TRENDS
HAVE THE HEAVY RAIN SHIFTING SOUTH. THE WARM FRONT MOVED NORTH TO
NEAR INTERSTATE 20 AROUND MIDDAY...BUT NOW HAS RETREATED BACK
SOUTH AS THE CURRENT SHORT WAVE MOVES NORTHEAST OF THE REGION.
ANOTHER SHORT WAVE DEPICTED BY THE GFS EXPECTED TO MOVE ACROSS THE
REGION TONIGHT. SO WITH THE ONGOING FLOODING AND ADDITIONAL
EXPECTED RAIN TONIGHT...WILL EXTEND THE FLASH FLOOD WATCH THROUGH
4 AM...EXPANDING IT A LITTLE SOUTH. GFS FIVE PLUS INCH BULLSEYE IN
NORTH LOUISIANA LOOKS LIKE CONVECTIVE FEEDBACK...BUT HPC QFP
AMOUNTS OF ONE TO TWO INCHES WILL BE ENOUGH TO WARRANT THE FFA.
WILL EXPAND THE AREA SOME AND HOPE THIS HOLDS.
HOPEFULLY AFTER TONIGHTS SHORT WAVE...THE MODELS ARE CORRECT
WITH THE UPPER FLOW BECOMING MORE ZONAL ON WEDNESDAY...REDUCING
THE ISENTROPIC COMPONENT ENOUGH TO END THE HEAVY RAIN. THE NEXT
COLD FRONT STILL ON TRACK TO CROSS THE CWA THURSDAY. ADDITIONAL
SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED WITH THE FRONT...BUT
WITH THE ABSENCE OF A STRONG SHORT WAVE. THIS SHOULD HELP REDUCE
THE CHANCE OF SEVERE STORMS AS WELL AS EXCESSIVE RAINFALL.
ATMOSPHERE STILL APPEARS TO DRY OUT BEHIND THE FRONT BY FRIDAY...
SO TAKING THE CHANCE OF RAIN OUT AFTER FRONTAL PASSAGE. A WEAK
SHORT WAVE IN NORTHWEST FLOW WILL CROSS THE CWA FRIDAY NIGHT...
BUT AT THIS TIME LOOKS LIKE ONLY SOME MID LEVEL MOISTURE. THIS
WILL BRING A SECOND PUSH OF COOLER AIR FOR THE WEEKEND...POSSIBLY
BRINGING THE FIRST 30 DEGREE TEMPS OF THE SEASON TO NORTHERN
PORTIONS OF THE AREA.
&&
.AVIATION...
A WARM FRONT STRETCHING FROM TXK TO ELD WILL SERVE AS A FOCUS FOR
WIDESPREAD SHOWER ACTIVITY ACROSS SEVERAL TERMINAL FORECAST SITES
THROUGH THE FORECAST PERIOD. THESE INCLUDE TXK/TYR/GGG/SHV/MLU/ELD.
ALONG WITH WIDESPREAD CONVECTION...LIFR/IFR CONDITIONS CAN BE
EXPECTED AREAWIDE...INCLUDING LFK...THROUGH THE EARLY MORNING HOURS
DUE TO LOW CEILINGS AND VISIBILITIES. OTHERWISE...WINDS WILL REMAIN
LIGHT AND VARIABLE THROUGH THE TERMINAL FORECAST PERIOD. /05/
.PRELIMINARY POINT TEMPS/POPS...
SHV 70 78 74 84 54 / 100 40 50 60 10
MLU 67 74 65 83 54 / 100 70 40 60 20
DEQ 60 70 60 76 49 / 80 30 70 40 10
TXK 63 76 63 78 53 / 100 30 70 50 10
ELD 64 75 63 76 52 / 100 50 60 60 10
TYR 67 84 70 81 53 / 100 40 30 40 10
GGG 68 82 74 83 55 / 100 40 40 50 10
LFK 73 85 74 86 57 / 100 40 20 50 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES:
ARZ050-051-059>061-070>073.
LA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES:
LAZ001>006-010>014.
OK...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES:
OKZ077.
TX...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES:
TXZ096-097-108>112-124>126-136>138-149>151.
&&
14/05Hazardous weather outlook, Oct 13, 11:55 AM CDT, 4 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1155 AM CDT TUE OCT 13 2009 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-141700- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1155 AM CDT TUE OCT 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A FLASH FLOOD WATCH HAS BEEN POSTED FOR THE REGION NORTH OF INTERSTATE 20 THROUGH 700 PM THIS EVENING. SHOWERS AND THUNDERSTORMS WILL BE QUITE NUMEROUS THROUGH THIS EVENING WITH THE POTENTIAL FOR LOCALLY HEAVY RAINFALL. EXPECT WIDESPREAD TWO TO THREE INCHES OF RAIN WITH ISOLATED TOTALS OF FOUR TO SIX INCHES POSSIBLE THROUGH THIS EVENING...MAINLY ACROSS NORTHEAST TEXAS...SOUTHWEST ARKANSAS AND EXTREME SOUTHEAST OKLAHOMA. AREA CREEKS...BAYOUS AND RESERVOIRS REMAIN NEAR TO ABOVE BANK FULL ACROSS THE REGION WITH SEVERAL RIVERS ALREADY IN FLOOD. ADDITIONAL HEAVY RAINFALL TODAY WILL ONLY COMPOUND THE FLOOD THREAT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... HIGH RAIN CHANCES WILL CONTINUE THROUGH AT LEAST THURSDAY MORNING ACROSS THE REGION. THERE WILL BE A CONDITIONAL THREAT FOR STRONG TO SEVERE THUNDERSTORMS WEDNESDAY EVENING AND THROUGH THE OVERNIGHT HOURS INTO THURSDAY. A SHORTWAVE WILL BE APPROACHING THE REGION FROM THE NORTHWEST ALONG WITH A STRONG COLD FRONT. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ALONG AND AHEAD OF THE FRONTAL BOUNDARY IF WARM AIR SLIGHTLY ABOVE THE SURFACE CAN BE OVERCOME. THIS WILL CONTINUE TO BE CLOSELY MONITORED THROUGH THE DAY TODAY INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD MONITOR RAINFALL AMOUNTS IN THEIR LOCAL AREAS AND ONCE HEAVY RAIN DEVELOPS...RESPONDERS MAY BE NEEDED TO HELP ASSIST WITH FLOODING CONCERNS ACROSS THEIR COUNTY AND PARISH.
In the hours before
Special weather statement, Oct 13, 2:48 PM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
248 PM CDT TUE OCT 13 2009
LAZ003>006-011>013-132045-
BIENVILLE-CLAIBORNE-JACKSON-LINCOLN-RED RIVER-UNION-WEBSTER-
248 PM CDT TUE OCT 13 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 345 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
SOUTHERN WEBSTER...SOUTHERN CLAIBORNE...BIENVILLE AND NORTHERN
RED RIVER...
IN NORTH CENTRAL LOUISIANA...
UNION...LINCOLN AND NORTHWESTERN JACKSON...
INCLUDING THE FOLLOWING LOCATIONS...
ARCADIA...BERNICE...FARMERVILLE...GIBSLAND...GRAMBLING...
RINGGOLD AND RUSTON...
AT 243 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BERNICE TO 12 MILES
SOUTHWEST OF BERNICE TO 15 MILES SOUTHWEST OF RINGGOLD...MOVING
EAST AT 20 MPH.
WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS. IN
ADDITION...HEAVY RAINFALL WILL LIKELY OCCUR WITH THESE STORMS.
STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
SHREVEPORT.
D. BUTTSLocal storm report, Oct 13, 2:51 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
251 PM CDT TUE OCT 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM FLASH FLOOD PITTSBURG 33.00N 94.97W
10/13/2009 CAMP TX LAW ENFORCEMENT
NUMEROUS ROADS ACROSS CAMP COUNTY CONTINUE TO BE
IMPASSIBLE DUE TO FLOODING
&&
12Local storm report, Oct 13, 2:55 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
255 PM CDT TUE OCT 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0254 PM FLASH FLOOD GILMER 32.73N 94.95W
10/13/2009 UPSHUR TX LAW ENFORCEMENT
NUMEROUS ROADS ACROSS UPSHUR COUNTY CONTINUE TO BE CLOSED
DUE TO FLOODING
&&
12Local storm report, Oct 13, 3:12 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
312 PM CDT TUE OCT 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM FLASH FLOOD SPRINGHILL 33.00N 93.46W
10/13/2009 WEBSTER LA CO-OP OBSERVER
HWY 371 IN FRONT OF THE MCDONDALS AND OTHER LOW LYING
AREAS IN TOWN ARE FLOODED
&&
12Local storm report, Oct 13, 3:18 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
318 PM CDT TUE OCT 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM FLASH FLOOD WALDO 33.35N 93.30W
10/13/2009 COLUMBIA AR LAW ENFORCEMENT
CR 69...58...AND 60 CLOSED DUE TO FLOODING
&&
12Local storm report, Oct 13, 3:48 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
348 PM CDT TUE OCT 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM FLASH FLOOD PRESCOTT 33.80N 93.39W
10/13/2009 NEVADA AR LAW ENFORCEMENT
HWY 371...32...76...278...AND NUMEROUS COUNTY ROADS
CLOSED DUE TO FLOODING
0321 PM FLASH FLOOD BODCAW 33.56N 93.40W
10/13/2009 NEVADA AR LAW ENFORCEMENT
HIGH WATER RESCUE ON CR 5
0330 PM FLASH FLOOD HOMER 32.79N 93.06W
10/13/2009 CLAIBORNE LA LAW ENFORCEMENT
SEVERAL PARISH ROADS CLOSED
0335 PM FLASH FLOOD EL DORADO 33.22N 92.66W
10/13/2009 UNION AR LAW ENFORCEMENT
SOME COUNTY ROADS DUE TO FLOODING
&&
12The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 8:17 PM CDT | River Flood Warning | SHV | Claiborne, Lincoln, Union | 4 days |
| Oct 12, 10:44 PM CDT | Flash Flood Watch | SHV | Bienville, Bossier, Caddo, Claiborne, De Soto, Jackson and 5 more | 29 hr |
| Oct 13, 10:33 AM CDT | River Flood Warning | SHV | Grant, Natchitoches, Red River | 29 days |
| Oct 13, 11:51 AM CDT | River Flood Warning | SHV | Caddo | 27 days |
| Oct 13, 12:19 PM CDT | River Flood Warning | SHV | Bossier | 4 days |
| Oct 13, 1:26 PM CDT | Flash Flood Warning | SHV | Bossier, Caddo, Webster | 4 hr |
| Oct 13, 2:21 PM CDT | River Flood Warning | SHV | Lincoln, Ouachita, Union | 8 days |
| Oct 13, 3:23 PM CDT | Flash Flood Warning | SHV | Bienville, Claiborne, Jackson, Lincoln, Union, Webster | 112 min |
| Oct 13, 3:39 PM CDT | Areal Flood Advisory | SHV | Bienville, Bossier, Caddo, De Soto, Jackson, Natchitoches and 3 more | 111 min |
| Oct 13, 4:52 PM CDT | Flash Flood Warning | SHV | Bienville, Bossier, Caddo, De Soto, Red River, Webster | 38 min |
| Oct 13, 5:24 PM CDT | Flash Flood Warning | SHV | Bienville, Claiborne, Jackson, Lincoln, Union, Webster | 4 hr |
| Oct 13, 5:31 PM CDT | Flash Flood Warning | SHV | Bienville, Bossier, Caddo, De Soto, Natchitoches, Red River and 2 more | 3 hr |
| Oct 13, 6:04 PM CDT | Flash Flood Warning | SHV | Caldwell, Ouachita | 4 hr |
Nearby
Flash Flood Warnings in Louisiana, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.